Alert archive / Colorado / Freeze Warnings in 2014

Freeze Warning 4, NWS Pueblo, CO

May 13, 201413 counties in Colorado

NWS Pueblo, CO issued this freeze warning at May 13, 2014, 2:46 PM MDT for 13 counties in Colorado. It took effect at May 14, 2014, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2014, 2:46 PM MDT (20:46 UTC)
In effect from
May 14, 2014, 12:00 AM MDT
Expired
May 14, 2014, 7:00 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS75 KPUB 132046
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT TUE MAY 13 2014

COZ083>089-093>099-140500-
/O.UPG.KPUB.FZ.A.0001.140514T0600Z-140514T1400Z/
/O.NEW.KPUB.FZ.W.0004.140514T0600Z-140514T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
246 PM MDT TUE MAY 13 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM MDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE I-25 CORRIDOR...EASTERN FREMONT COUNTY...AND 
  ALL OF THE SOUTHEAST PLAINS. 

* TEMPERATURE...UPPER 20S TO LOWER 30S.

* IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED 
  IRRIGATION SYSTEMS COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
238 
WWUS75 KPUB 132328
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT TUE MAY 13 2014

COZ083>089-093>099-141200-
/O.CON.KPUB.FZ.W.0004.140514T0600Z-140514T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
528 PM MDT TUE MAY 13 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
MDT WEDNESDAY...

* LOCATION...THE I-25 CORRIDOR...EASTERN FREMONT COUNTY...AND ALL
  OF THE SOUTHEASTERN COLORADO PLAINS.

* TEMPERATURE...UPPER 20S TO LOWER 30S.

* IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED 
  IRRIGATION SYSTEMS COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
963 
WWUS75 KPUB 140537
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1137 PM MDT TUE MAY 13 2014

COZ083>089-093>099-141300-
/O.CON.KPUB.FZ.W.0004.140514T0600Z-140514T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1137 PM MDT TUE MAY 13 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT WEDNESDAY...

* LOCATION...THE I-25 CORRIDOR...EASTERN FREMONT COUNTY...AND 
  ALL OF THE SOUTHEASTERN COLORADO PLAINS. 

* TEMPERATURE...UPPER 20S TO LOWER 30S.

* IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED 
  IRRIGATION SYSTEMS COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
881 
WWUS75 KPUB 140954
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
354 AM MDT WED MAY 14 2014

COZ083>089-093>099-141300-
/O.CON.KPUB.FZ.W.0004.000000T0000Z-140514T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
354 AM MDT WED MAY 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

* LOCATION...THE I-25 CORRIDOR...EASTERN FREMONT COUNTY...AND 
  ALL OF THE SOUTHEASTERN COLORADO PLAINS. 

* TEMPERATURE...UPPER 20S TO LOWER 30S.

* IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED 
  IRRIGATION SYSTEMS COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
598 
WWUS75 KPUB 141248
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT WED MAY 14 2014

COZ083>089-093>099-141400-
/O.EXP.KPUB.FZ.W.0004.000000T0000Z-140514T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
648 AM MDT WED MAY 14 2014

...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING...

WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S WILL WARM
QUICKLY THIS MORNING ACROSS THE EASTERN PLAINS.  

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 13, 11:56 AM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 13, 11:56 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1156 AM MDT TUE MAY 13 2014

.UPDATE...
ISSUED AT 1025 AM MDT TUE MAY 13 2014

UPDATE TO ADD SOME ISOLATED POPS TO THE SOUTHERN I-25 CORRIDOR FOR
LATE THIS MORNING AND EARLY THIS AFTERNOON AS SOME VERY LIGHT SNOW
SHOWERS HAVE DEVELOPED IN THIS AREA. -PJC

UPDATE ISSUED AT 824 AM MDT TUE MAY 13 2014

UPDATED TO EXPIRE THE FREEZE WARNING FOR THE EASTERN
PLAINS AND I-25 CORRIDOR. NO OTHER CHANGES ATTM. -PJC

UPDATE ISSUED AT 605 AM MDT TUE MAY 13 2014

UPDATED TO EXPIRE THE WINTER WEATHER HIGHLIGHTS FOR THE
CONTINENTAL DIVIDE THIS MORNING. SNOW WILL CONTINUE TO TAPER OFF
THROUGH 8 AM ALONG THE CONTINENTAL DIVIDE...BEFORE SHOWERS ONCE
AGAIN DEVELOP FOR THE AFTERNOON. PERIODS OF LIGHT SNOW ARE
POSSIBLE WITH AN ADDITIONAL INCH OR TWO OF ACCUMULATION POSSIBLE
THROUGH THE AFTERNOON. NO OTHER CHANGES AT THIS TIME.  MOZLEY

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM MDT TUE MAY 13 2014

CURRENTLY...AN UPPER LEVEL LOW CENTERED OVER SOUTH CENTRAL COLORADO
IS PRODUCING MODERATE TO HEAVY SNOWFALL ALONG THE LA GARITA AND SAN
JUAN RANGES EARLY THIS MORNING.  LIGHT SNOW HAS BEEN FALLING OVER
THE EASTERN MOUNTAINS AND SAN LUIS VALLEY A WELL.  WINDS HAVE
REMAINED ELEVATED ACROSS THE EASTERN PLAINS AND CLOUDS HAVE SPREAD
ACROSS REGION.  THIS HAS HELPED KEEP THE OVERNIGHT LOWS IN THE MID
30S...WITH SO FAR THE ONLY AREA SEEING FREEZING TEMPERATURES BEING
EL PASO COUNTY.  A COUPLE OF MORE DEGREES OF COOLING ARE POSSIBLE
WITH A FEW LOW LYING AREAS SEEING TEMPERATURES NEAR FREEZING THROUGH
SUNRISE.

TODAY...THE UPPER LEVEL LOW WILL TRACK SOUTHEAST INTO NEW MEXICO
THROUGH THE MID MORNING HOURS.  EXPECT THE HEAVY TO MODERATE SNOW TO
CONTINUE OVER THE SAN JUAN RANGE THROUGH AROUND 8 AM AS THE SYSTEM
PUSHES SOUTH.  AN ADDITIONAL 2 TO 4 INCHES ARE POSSIBLE THIS MORNING
OVER THE SAN JUAN RANGE...WHILE THE REST OF THE MOUNTAIN AREAS SEE
ONLY AN ADDITIONAL INCH OR TWO.  AS THE UPPER SYSTEM MOVES SOUTH
INTO NEW MEXICO...BROAD NORTHWEST FLOW WILL MOVE ACROSS ALL OF
SOUTHERN COLORADO.  WEAK ENERGY IN THE FLOW WILL HELP TRIGGER
ISOLATED TO SCATTERED SHOWER ACTIVITY OVER THE MOUNTAINS FOR THIS
AFTERNOON AFTER A BRIEF LULL IN ACTIVITY THROUGH THE MID MORNING
HOURS.  MOUNTAIN AREAS MY SEE AN INCH OR TWO OF ADDITIONAL SNOWFALL
THIS AFTERNOON OUT OF THE SHOWER ACTIVITY.  TEMPERATURES WILL REMAIN
COOL ACROSS THE PLAINS FOR THIS AFTERNOON.  HIGHS WILL WARM INTO THE
LOWER TO MID 50S FOR MUCH OF THE PLAINS.

TONIGHT...NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION INTO
WEDNESDAY MORNING.  MODELS ALL IN AGREEMENT THAT THE SHOWER ACTIVITY
ACROSS THE REGION WILL DISSIPATE THROUGH MIDNIGHT...WITH DRY
CONDITIONS DURING THE LATE NIGHT HOURS.  CLEARING SKIES AND LIGHTER
SURFACE WINDS WILL HELP TEMPERATURES FALL INTO THE LOWER TO MID 30S
FOR MUCH OF THE EASTERN PLAINS TONIGHT.  THOSE WITH SENSITIVE
OUTDOOR PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEIR PROPERTY.
MOZLEY

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 339 AM MDT TUE MAY 13 2014

...COOL AND UNSETTLED NEXT FEW DAYS THEN MILDER WITH INCREASING
MOISTURE LATE FRIDAY THROUGH THE WEEKEND...

A WARMUP WILL GET UNDERWAY WEDNESDAY THROUGH FRIDAY BUT PROGRESS
WILL BE SLOW AS NORTHWEST FLOW ALOFT BRINGS INTERMITTENT
DISTURBANCES THROUGH EACH DAY.  THIS WILL TEND TO BRING RENEWED
SURGES OF COOL AIR SOUTH THROUGH THE REGION IN ADDITION TO RENEWED
CHANCES FOR PRECIPITATION EACH AFTERNOON AND EVENING...MAINLY OVER
THE MOUNTAINS...BUT ALSO OVER THE LOWER ELEVATIONS AT TIMES.  REALLY
NOTHING TOO WIDESPREAD...BUT HIT OR MISS ACTIVITY. WILL LIKELY BE
LOOKING AT A FREEZE EARLY WEDNESDAY MORNING...AND POSSIBLY STILL A
LIGHT FREEZE IN SOME AREAS THURSDAY MORNING.

FROM LATE FRIDAY THROUGH THE WEEKEND...THE PATTERN WILL REMAIN
UNSETTLED...BUT IT WILL START TO TRANSITION FROM A COOL...LOW
MOISTURE CONTENT ENVIRONMENT TO A MILDER...HIGHER MOISTURE CONTENT
ENVIRONMENT.  THE MAIN IMPLICATION HERE IS THAT WE WILL SEE BETTER
THUNDERSTORM CHANCES AND GREATER POTENTIAL FOR HEAVY RAIN.

A DISTURBANCE MOVING THROUGH FRIDAY AFTERNOON AND EVENING WILL START
THE TRANSITION.  SURFACE DEWPOINTS START OUT IN THE 20S AND 30S
EARLY IN THE DAY FRIDAY...BUT THEN RISE UP INTO THE 40S ACROSS THE
PLAINS FRIDAY EVENING FOLLOWING PASSAGE OF A BOUNDARY.  THE PATTERN
CHANGE CONTINUES SATURDAY EVENING WITH A CONTINUED INFLUX OF MORE 40
TO NEAR 50 DEGREE DEWPOINT AIR ACROSS THE PLAINS.  BY SUNDAY
AFTERNOON...SOUTHWEST FLOW ALOFT INCREASES OVER THE AREA AHEAD OF AN
APPROACHING TROUGH OVER THE WESTERN UNITED STATES.  WHILE THE
SOUTHWEST FLOW DOES TEND TO DRY OUT MOST OF THE AREA...IT ALSO ACTS
TO SET UP A POSSIBLE DRY LINE ACROSS THE FAR EASTERN PLAINS...IN
TRUE SUMMERTIME FASHION.  IF THE GFS40 WAS A PERFECT MODEL...
DEWPOINTS WOULD RANGE FROM 15 OVER SPRINGFIELD TO ABOUT 50 OVER
HOLLY AT 00Z MONDAY.  THIS WOULD DEFINITELY CHANGE THE LANDSCAPE OF
THINGS...INTRODUCING THE THREAT OF TRUE SEVERE WEATHER ALONG THE DRY
LINE.

CURRENTLY...THE GFS40 HAS THE DRYLINE STILL OVER THE FAR EASTERN
COLORADO PLAINS AT 18Z MONDAY...BUT THEN FLUSHES IT ALL QUICKLY
EASTWARD IN THE AFTERNOON AS THE WESTERN UNITED STATES TROUGH
CONTINUES TO ADVANCE.  IT'S A LITTLE HARD TO PIN DOWN ALL THE
DETAILS RIGHT NOW BUT A PATTERN CHANGE TO A MORE TYPICAL MID TO LATE
MAY CONVECTIVE REGIME SEEMS TO BE IN THE WORKS.  TIME TO REALLY
START GEARING UP FOR SEVERE WEATHER...INCLUDING BURN SCAR FLASH
FLOOD POTENTIAL...OVER THE WEEKEND AND INTO NEXT WEEK.  LW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1151 AM MDT TUE MAY 13 2014

VFR CONDITIONS ARE EXPECTED AT KALS...KCOS...AND KPUB THROUGH 18Z
WEDNESDAY. AT KCOS...NORTH WINDS WILL REMAIN BREEZY UNTIL TONIGHT
WITH GUSTS UP TO 25KTS EXPECTED. VERY LIGHT SNOW AND RAIN SHOWERS
WILL BE IN THE VICINITY OF KCOS AND KPUB UNTIL TONIGHT. NO
ACCUMULATIONS ARE EXPECTED FROM THESE LIGHT SHOWERS.WINDS WILL
REMAIN RELATIVELY LIGHT AT KALS AND KPUB THROUGH TOMORROW. -PJC

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
COZ083>089-093>099.

&&

UPDATE...PJC
SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...PJC
Hazardous weather outlook, May 13, 11:39 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT TUE MAY 13 2014

COZ058>089-093>099-141745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1139 AM MDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW SHOWERS ARE FORECAST TO CONTINUE ACROSS THE MOUNTAIN
AREAS THROUGH EARLY THIS EVENING.  AN ADDITIONAL INCH OR TWO OF
ACCUMULATION IS POSSIBLE BEFORE THE SNOW SHOWERS COME TO AN END.

FREEZING TEMPERATURES WILL OCCUR OVER THE PLAINS TONIGHT.
TEMPERATURES WILL RANGE FROM THE MID 20S TO LOWER 30S. FRAGILE
VEGETATION...ALONG WITH SPRINKLER SYSTEMS...SHOULD BE PROTECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED
OVER SOUTHERN COLORADO ON WEDNESDAY AND THURSDAY. IN THE
MOUNTAINS...THE SHOWERS WILL GENERALLY FALL AS SNOW ABOVE 8000
FEET WITH LOCAL ACCUMULATIONS OF AN INCH OR TWO POSSIBLE. THE
PRIMARY THREAT ASSOCIATED WITH ANY THUNDERSTORMS WILL BE LIGHTNING.

LATE FRIDAY THROUGH THE WEEKEND...A WARMER AIRMASS WILL SPREAD
OVER THE REGION AS A DRY LINE TRIES TO FORM OVER THE FAR EASTERN
COLORADO PLAINS. THIS COULD RESULT IN A FEW STRONG TO SEVERE
STORMS OVER THE PLAINS IF ENOUGH MOISTURE CONVERGENCE CAN TAKE
PLACE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF THE MOUNTAINS THROUGH THIS EVENING.

81/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:01 AM MDTFreeze WatchPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more11 hr

Nearby

Freeze Warnings in Colorado, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.